MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD¿ TUBE MEDIA TUBE LIHEP PLH; BLOOD COLLECTION TUBE

BECTON, DICKINSON AND COMPANY (BD) BD¿ TUBE MEDIA TUBE LIHEP PLH; BLOOD COLLECTION TUBE
Catalog Number 368494
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Investigation summary: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for color variation with the incident lot was observed.Additionally, retention samples were selected from bd inventory for evaluation and upon completion, the issue relating to color variation was not observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer photos, the customer¿s indicated failure mode for color variation with the incident lot was observed.Additionally, evaluation of the retain samples was conducted and color variation was not observed.Root cause description: based on the investigation, the most likely root cause was determined to be related to a manufacturing issue.As a result, bd is reviewing specific areas in the manufacturing process where the cause of this issue may have originated.
 
Event or Problem Description
It was reported that a bd¿ tube media tube lihep plh had a cap with a lighter green color.The color was too light, similar to the grey cap."this makes the inpeco track the lihep tube no longer recognizes, places it in an error rack and analysis is postponed.This reduces the tat and the time to result, which results in delays in diagnosing patients.".

Brand Name
BD¿ TUBE MEDIA TUBE LIHEP PLH
Common Device Name
BLOOD COLLECTION TUBE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
MDR Report Key8152057
Report Number9617032-2018-03200
Device Sequence Number2325159
Product Code JKA
UDI-Device Identifier00382903684946
UDI-Public382903684946
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2019
Device Catalogue Number368494
Device Lot Number8177989
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;